Texas, 2022

Astronomical Low Tide in Texas, February 13, 2022

February 13, 2022 · NWS LCH · 1 event in 1 county or zone

A strong cold front moved into the gulf waters with strong offshore winds behind the boundary. The strong winds pushed the tides below -1 foot MLLW.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A strong cold front moved into the gulf waters with strong offshore winds behind the boundary. The strong winds pushed the tides below -1 foot MLLW.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 13, 10:50 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 13, 10:50 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1050 AM CST Sun Feb 13 2022

.DISCUSSION...
Going forecast looks on track per latest obs/trends...no morning
update is planned at this time.

25

&&

.PREV DISCUSSION... /issued 544 AM CST Sun Feb 13 2022/

AVIATION...
Skies hve cleared... winds around 10 knots... and vsby is P6SM.
All TAF sites to remain VFR through the day today.

PREV DISCUSSION... /issued 420 AM CST Sun Feb 13 2022/

DISCUSSION...
SHORT TERM [Today through Wednesday morning]...
Temperatures over the upper plain states remain locked below
zero... -35 degrees this morning in some location in Wisconsin.
The central US is in the 20s and along the gulf coast we are
looking at the 30s... of course Key West is a nice 71 degrees.
The latest front is well to our east moving through the Florida
Panhandle as light rains are beginning to move out of eastern
Louisiana and into southern Mississippi. Clouds have cleared
across southeast Texas and southern Louisiana for the most part as
temperatures have fallen into the 30s with AEX currently at 32
degrees and Jasper at 30 degrees.

Marine... A Gale Warning is in effect through 6 am and then
transitions over to a Small Craft Advisory through 6 pm for the
coastal waters as winds taper off with seas falling in response.

Today the Canadian will settle into south Texas by this afternoon
under clear skies and afternoon temperatures struggling to reach
the mid to upper 50s. Winds will also relax as the pressure
gradient continues to expand. Monday morning looks to be the
coldest start for this coming week with temperatures near
freezing across the northwest gulf region. Thereafter... a slow
but steady warmup will take hold as winds swing around to the
south late tomorrow and the broad high begins to settle off to
the east. Tuesday into Wednesday will see the same pattern
continuing with the high off the mid-Atlantic states. Look for
isolated showers in southeast Texas Wednesday morning spreading
into southern Louisiana during the day. Afternoon temps Wednesday
into the mid to upper 70s.

LONG TERM [Wednesday through Sunday]...

A warm front moves north across the region on Wednesday, followed by
a cold front passage on Thursday. SPC has been highlighting the risk
for strong to severe storms during this time frame, with the threat
increasing as you go further north.

Temperatures will be unseasonably mild on Wednesday and the first
part of Thursday, before going below normal Friday and Saturday.
Another freeze is expected Saturday morning north of the I-10
corridor.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  57  32  67  38 /   0   0   0   0
LCH  57  34  66  42 /   0   0   0   0
LFT  56  34  66  41 /   0   0   0   0
BPT  59  35  69  45 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ455-472-
     475.

     Small Craft Advisory until noon CST today for GMZ450-452-470.

     Small Craft Exercise Caution until 6 PM CST this evening for
     GMZ450-452-470.

     Low Water Advisory until noon CST today for GMZ430-432-435-450-
     452-455.

     Small Craft Exercise Caution until noon CST today for GMZ430-432-
     435.

&&
Hazardous weather outlook, Feb 13, 3:33 AM CST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
333 AM CST Sun Feb 13 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-140945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
333 AM CST Sun Feb 13 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.
Clear skies as the winds are expected to taper off through the day.
Highs today will be in the mid to upper 50s while lows for tonight
look to drop to around the freezing mark.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A gradual warmup begins on Monday and continues in Wednesday,
ahead of another cold front that approaches from the northwest with
scattered showers moving back into the forecast. Showers and
thunderstorms are likely Wednesday night into Thursday ahead of the
frontal passage. There is a slight risk that some storms may become
severe ahead of... or along the front. Expect a return to drier and
cooler weather for the end of the forecast period.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-140945-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
333 AM CST Sun Feb 13 2022

...GALE WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Winds will relax through midweek with seas falling... winds and seas
to pickup again on Wednesday into Thursday... becoming northerly
behind the front. Showers and thunderstorms will develop out ahead
of the front.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-140945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
333 AM CST Sun Feb 13 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Winds will relax through midweek with seas falling... winds pick
up on Wednesday into Thursday ahead of the next front. Showers and
thunderstorms will develop out ahead of the front.

no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

K. Kuyper

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
February 13, 10:54 AM CST to 2:12 PM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

The tide at Sabine Pass fell below -1 foot MLLW for multiple hours and to a low of -1.45 feet.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1010565.